Page 1 of 4 123 ... LastLast
Results 1 to 10 of 37

Thread: Citalopram prescribed for emotions

  1. #1
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,537

    Citalopram prescribed for emotions

    Hi all;
    I have been prescribed Citalopram, an antidepressant that curbs my extreme emotional out bursts. I have taken 1 tablet for 5 days and then stopped.
    In my experience it does seem to work and quite quickly and the effect did last for a couple of days after I stopped taking them. A doctor at Papworth said that they work quite quickly with emotions John said in another thread that they seemed to work for his wife emotions.
    I stopped taking them because they seemed to increase my fasciculation’s and decrease my strength. Carol also mentioned the same problems with taking these types of drugs.
    Has anyone else any experience of this.
    Regards Terry
    Last edited by Terry; 7th September 2013 at 19:51. Reason: wrong spelling, hit wrong key

  2. #2
    roy
    Guest
    Hi Terry,

    Been taking 2 a day for a year,more recently 4 a day for me does repress my emotions,I have tried without and become
    a wreck.they initially took 2 to 3 weeks to settle in my system.the side effects I have is a constant thirst and a dry mouth,
    but overall enables me to cope and no longer get overwhelmed with negative thoughts.

    Roy.

  3. #3
    pete
    Guest
    Hi both,

    Just wanted to ask you guys ,what are these outbursts caused by ,sorry if this sounds odd, but I don't seem to suffer from those, well not that I have noticed, I do tend to get frustrated when I can't make my self understood by others ,but that's always put down to the lack of speech ability and as i don't always have the iPad to hand when someone asks me a question . I was prescribed Citalopram a few years prior to being MND diagnosed for what was diagnosed as stress related to work, and to be honest ,I can't say they helped me in any way,so stopped taking them .

  4. #4
    magic
    Guest
    Peter takes 30mg a day and I, the carer, take 20 . For Peter it has helped reduce his fatigue marginally. I find that it softens the impact of negative thoughts and helps me focus on the now rather than worry about the tomorrows. Glad that it ISP there. You do need to take it for a few months oases the impact.
    Maic

  5. #5
    roy
    Guest
    Hi Pete,

    For me thoughts of loved ones,missing my life that I had,the future of my days but not death.When I have to talk
    about my situation of feelings can be emotional.When I take the meds it helps control them.

  6. #6
    Lilylou
    Guest
    Evening everyone

    My husband Robert has become easily emotional since being diagnosed with pls 8. Years ago. If he gets very angry he cries and when his father died a couple of years ago he dreaded going to the funeral because he knew that he would not be able to control his emotions. (When he does cry it does not sound like a normal cry it's very loud and sometimes high pitched) he also laughs uncontrollably as well which actually is great because we both get the. Giggles and sometimes we are not sure what we are laughing at. But he says recently he finds himself wanting to laugh forno apparent reason. For example sitting in the dentist waiting room he said he was grinning for no reason and had to try hard to think of something serious to stop himself from laughing !
    L
    When we asked his consultant about this some time ago he said it was to do with the front part of the brain and was just another symptom of MND. At the moment he does not take any medication for this.

    He has asked me to ask if anyone else get fits of the giggles!!!
    Lyn lilylou

  7. #7
    pete
    Guest
    Hi Magic, Roy,

    Thanks for replying, I didn't mean to be insensitive , I can fully understand the reasons and feel certain that most of us feel much the same to some degree ,it's very much down to how we all come to terms with what lays ahead, this may sound silly ,but until now I never valued days as much as I do now , I tend to set goals to achieve daily, some I manage,some not, but the ones I do manage mean that much more now.

  8. #8
    pete
    Guest
    Hi Lilylou,

    Yes without doubt ,and mainly in places where it isn't appropriate , I tend to try to stop it but that only makes it worse ,so yes Tell Robert he isn't alone with that one .

    Pete

  9. #9
    Lilylou
    Guest
    Hi Peter

    Thx for the reply will pass the message onto Robert I know it will make him feel better

    Lyn lilylou

  10. #10
    Laila
    Guest
    As I understand it, MND not only stretches the normal emotional coping mechanisms, obviously, but can also affect emotions resulting in 'emotional lability' , including uncontrollable or inappropriate episodes of crying or laughter, or emotional outbursts. The most reported medications for that on the PLM website are Nuedexta, foremost, which is approved in the USA, but appears not to be available here yet unfortunately, Citalopram as second choice, and then amitryptyline. Citalopram is an SSRI antidepressant. It is known that because of the physical make-up of some people SSRIs just do not work for them. I count myself in that group, Citalopram and other SSRIs make me worse. I think GPs will prescribe it because they don't have much else. I have tried two SSRI drugs both three times and hoped they worked, they didnt. I have asked for Nuedexta at my clinics but have been met with a blank response frustratingly as it is freely available in USA and is reported to improve mood, speech, swallowing, and bulbar symptoms in some people. Carol
    Last edited by Laila; 8th September 2013 at 08:24.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •